Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Apr 28, 2016, 10:02 AM CDT for Mobile County, Alabama. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2016, 10:02 AM CDT (15:02 UTC)
- Expired
- Apr 28, 2016, 11:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 39 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2595 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.5
The text
As transmitted.
851
WWUS84 KMOB 281502
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1002 AM CDT THU APR 28 2016
ALZ265-266-281600-
MOBILE COASTAL AL-BALDWIN COASTAL AL-
1002 AM CDT THU APR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BALDWIN AND
SOUTHWESTERN MOBILE COUNTIES UNTIL 1100 AM CDT...
AT 1001 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES NORTHWEST OF WESTERN DAUPHIN ISLAND TO
13 MILES SOUTHWEST OF CENTRAL DAUPHIN ISLAND TO 26 MILES SOUTHWEST OF
DAUPHIN ISLAND TO 36 MILES SOUTH OF GULF PARK ESTATES. MOVEMENT WAS
EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BAYOU LA BATRE...DAUPHIN ISLAND...CENTRAL DAUPHIN ISLAND...PALMETTO
BEACH...CODEN...WESTERN DAUPHIN ISLAND...EASTERN DAUPHIN ISLAND...EAST
END OF DAUPHIN AND SAND ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.
&&
LAT...LON 3022 8838 3025 8838 3031 8834 3032 8840
3034 8840 3035 8839 3038 8841 3039 8841
3038 8840 3044 8840 3044 8839 3042 8834
3039 8817 3034 8804 3031 8803 3031 8797
3024 8779 3022 8778
TIME...MOT...LOC 1501Z 286DEG 29KT 3029 8843 3011 8837 2995 8846 2985
8870
$$
BUTTSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 28, 7:14 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 28, 7:14 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 714 AM CDT THU APR 28 2016 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION... 12Z ISSUANCE...CEILINGS WILL LOWER THROUGH THE EARLY MORNING HOURS AS A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTHEAST MISSISSIPPI MOVES EASTWARD ALONG THE NORTH CENTRAL GULF COAST REGION. THESE STORMS ARE EXPECTED TO IMPACT THE MOBILE METRO AREA BETWEEN 13Z AND 15Z WITH IFR CEILINGS AND VISIBILITIES...ALONG WITH FREQUENT LIGHTNING. BRIEF PERIODS OF VERY HEAVY RAINFALL CLOUD RESULT IN VISIBILITIES IN THE VLIFR CATEGORY IN THAT TIME FRAME. SURFACE WINDS ARE DIFFICULT TO FORECAST AS NUMEROUS OUTFLOW BOUNDARIES ARE EXPECTED TO IMPACT THE AREA...BUT SOUTH WINDS OF 10 TO 15 KNOTS WILL PREVAIL PRIOR TO THE STORMS AND BECOME VARIABLE AS HIGH AS 30 KNOTS AT TIMES. THIS CLUSTER OF STORMS ARE THEN EXPECTED TO IMPACT THE PENSACOLA METRO AREA...MAINLY BETWEEN 16Z AND 18Z. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL THEN OCCUR THROUGH THE AFTERNOON HOURS BUT NOT BE AS STRONG...WITH MVFR CEILINGS AND VFR TO BRIEF MVFR VISIBILITIES. /22 && .PREV DISCUSSION... /ISSUED 434 AM CDT THU APR 28 2016/ NEAR TERM /NOW THROUGH THURSDAY NIGHT/...SEVERAL UPPER LEVEL IMPULSES PASSING OVER THE NORTHERN EDGE THE GULF OF MEXICO UPPER LEVEL RIDGE WILL TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS TODAY ACROSS THE FORECAST AREA. THE PRECIPITATION IS EXPECTED TO TAPER OFF THIS EVENING AS THE UPPER LEVEL RIDGE BUILDS NORTHWARD ACROSS THE SOUTHEAST STATES. MEANWHILE A SURFACE RIDGE EXTENDING FROM THE WESTERN ATLANTIC INTO THE EASTERN GULF OF MEXICO WILL WEAKEN AS A WEAKENING SURFACE LOW OVER THE UPPER MIDWEST MOVES QUICKLY EASTWARD. THE BEST CHANCE OF HEAVY RAIN TODAY WILL OCCUR FROM SUNRISE THROUGH THE EARLY AFTERNOON HOURS. THE STRONGEST THUNDERSTORMS WILL BE PROLIFIC RAIN RATE PRODUCERS...CAPABLE OF HOURLY RAINFALL RATES OF TWO TO FIVE INCHES. WHILE WIDESPREAD RAINFALL TOTALS WILL GENERALLY BE FROM ONE-HALF TO ONE INCH...LOCALIZED AREAS AFFECTED BY SEVERAL OF THESE PASSING THUNDERSTORMS COULD RECEIVE RAINFALL TOTALS OF TWO TO FOUR INCHES RESULTING MAINLY IN NUISANCE FLOODING...ALTHOUGH AN ISOLATED INCIDENCE OF FLASH FLOODING WILL DEFINITELY BE POSSIBLE. GUSTY THUNDERSTORM SURFACE WINDS UP TO 40 MPH WILL ALSO BE POSSIBLE. HIGH TEMPERATURES TODAY SHOULD REACH THE LOWER 80S...WITH UPPER 70S ALONG THE IMMEDIATE COAST. LOW TEMPERATURES TONIGHT WILL RANGE FROM 65 TO 69 DEGREES INLAND AREAS...WITH LOWER 70S ALONG THE IMMEDIATE COAST. /22 SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...LONGWAVE UPPER LEVEL TROF AXIS OVER THE FOUR CORNERS OF THE DESERT SOUTHWEST FRIDAY MORNING TAKES ON A NEGATIVE TILT WHILE PIVOTING NORTHEAST ACROSS THE CENTRAL HIGH PLAINS ON SATURDAY. THIS CAUSES A NET AMPLIFICATION OF A DOWNSTREAM HIGH LEVEL RIDGE AXIS ACROSS THE SOUTHEAST BY SATURDAY. IN THE LOWER LEVELS...LOOK TO REMAIN IN A LIGHT SOUTHEAST TO SOUTH FLOW BETWEEN A WEAK PRESSURE RIDGE TO THE EAST AND LOWER PRESSURES OVER THE PLAINS. WEAK SURFACE FRONT EXTENDS EASTWARD FROM NORTHERN LOUISIANA TO CENTRAL GEORGIA ON FRIDAY. SOUTH OF THIS BOUNDARY...A NARROW STRIP OF DEEP LAYER MOISTURE (PWATS 1.3 TO 1.5 INCHES) IS ALIGNED OVER THE CENTRAL GULF COAST ON FRIDAY WHICH PROGRESSES NORTHWARD THROUGH THE COURSE OF THE DAY. THE PASSAGE OF MID LEVEL IMPULSES EMBEDDED IN THE EVOLVING HIGH LEVEL SOUTHWEST FLOW INTERACTS WITH THIS MOISTURE AND AS THE AIRMASS DESTABILIZES THROUGH THE COURSE OF THE DAY WHILE FLOW OFF THE GULF ASCENDS TO THE SOUTH OF THE FRONTAL ZONE...CONVECTIVE INITIATION REDEVELOPS FRIDAY. RAIN CHANCES DECREASE THROUGH THE NIGHT FRIDAY NIGHT WITH LOSS OF INSTABILITY. SHORT RANGE ENSEMBLES INDICATE A GRADUAL INCREASE IN FOG PROBABILITIES LATE FRIDAY NIGHT...SO WILL MAKE A MENTION OF THIS IN THE MORNING PACKAGE. FOR SATURDAY...WITH THE HIGH LEVEL RIDGE POSITIONED OVER THE EASTERN US...THE CENTRAL GULF COAST SEES MORE OF A HIGH LEVEL DIFFLUENT SOUTHWEST FLOW ALOFT ATOP THE AREA. WITH UPPER LEVEL JET STREAK DYNAMICS EXPANDING EAST NORTHEAST OUT OF TEXAS...AVAILABILITY OF DEEP MOISTURE AND DECREASING STABILITY...A SLIGHT CHANCE OF MAINLY AFTERNOON STORMS IS IN THE FORECAST OVER THE NORTHWEST HALF OF THE FORECAST AREA. THE POTENTIAL EXISTS FOR STRONG STORMS AT TIMES CAPABLE OF PRODUCING FREQUENT LIGHTNING...BRIEF STRONG WIND GUSTS AND LOCALLY HEAVY RAINS. AS FAR AS SEVERE WEATHER BOTH FRIDAY AND SATURDAY...WEAK WIND PROFILES AND 0-3 KM BULK SHEAR MAGNITUDES LESS THAN 20 KNOTS WILL KEEP THE THREAT VERY ISOLATED. HIGHS FORECAST IN THE MID TO UPPER 80S NORTH OF THE COAST WITH LOWER 80S AT THE BEACHES. OVERNIGHT LOWS MID TO UPPER 60S INTERIOR TO LOWER 70S COAST. /10 LONG TERM /SUNDAY THROUGH WEDNESDAY/...AN ACTIVE HIGH LEVEL WESTERLY FLOW KEEPS THE WEATHER PATTERN UNSETTLED FROM TIME TO TIME SUNDAY THROUGH TUESDAY. ANOTHER FEATURE THAT COMPLICATES THE RAINFALL FORECAST IN THE OUTLOOK IS A SLOWLY APPROACHING FRONTAL BOUNDARY WHICH BEGINS TO HANG UP ACROSS THE COAST BY TUESDAY. THE LATEST FORECAST CALLS FOR THE FRONT TO PUSH SOUTH OF THE AREA BY WEDNESDAY...WHICH WILL BEGIN TO REDUCE THE RAIN CHANCES. LITTLE CHANGE IN HIGHS AND LOWS THROUGH MONDAY. HIGHS TRENDING A FEW DEGREES BELOW CLIMATOLOGY BY TUESDAY AND WEDNESDAY INTO THE MID/UPPER 70S. OVERNIGHT LOWS COULD DIP DOWN INTO THE UPPER HALF OF THE 50S OVER THE INTERIOR BY WEDNESDAY MORNING. /10 MARINE...A SURFACE RIDGE EXTENDING FROM THE WESTERN ATLANTIC ACROSS THE EASTERN GULF OF MEXICO WILL REMAIN LARGELY INTACT AS A PAIR OF SURFACE LOW PRESSURE AREAS PASS WELL NORTH OF THE AREA. A LIGHT TO OCCASIONAL MODERATE ONSHORE WIND FLOW WILL PERSIST THROUGH MONDAY. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Apr 28, 6:00 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT THU APR 28 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-291100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 600 AM CDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE ACROSS THE AREA...MAINLY THIS MORNING THROUGH MID AFTERNOON. THE STRONGEST STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG TO LOCALLY DAMAGING WIND GUSTS...HAIL UP TO THE SIZE OF QUARTERS... FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-291100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 600 AM CDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS WILL LIKELY MOVE EAST ACROSS THE MARINE AREA THROUGH THIS AFTERNOON. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS IN EXCESS OF 40 KNOTS...SMALL HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 28, 7:22 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
722 AM CDT THU APR 28 2016
ALZ053-055-281300-
MONROE AL-CLARKE AL-
722 AM CDT THU APR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR MONROE AND EAST CENTRAL CLARKE
COUNTIES UNTIL 800 AM CDT...
AT 720 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JACKSON...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...JACKSON...FRISCO CITY...EXCEL...VREDENBURGH...BEATRICE...
WHATLEY...MEGARGEL AND PETERMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
ADDITIONAL STATEMENTS WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE
IN MOBILE AS CONDITIONS WARRANT.
&&
LAT...LON 3165 8711 3164 8714 3161 8714 3156 8716
3152 8717 3146 8720 3145 8723 3135 8735
3132 8765 3137 8785 3148 8791 3150 8791
3150 8792 3154 8794 3163 8789 3183 8738
3183 8726
TIME...MOT...LOC 1220Z 243DEG 38KT 3150 8781
BUTTSSpecial weather statement, Apr 28, 7:27 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
727 AM CDT THU APR 28 2016
ALZ058-281300-
CRENSHAW AL-
727 AM CDT THU APR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRENSHAW COUNTY UNTIL
800 AM CDT...
AT 726 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOGAN...OR 9 MILES EAST OF FORT DEPOSIT...MOVING EAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAPINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
ADDITIONAL STATEMENTS WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE
IN MOBILE AS CONDITIONS WARRANT.
&&
LAT...LON 3183 8645 3184 8644 3186 8645 3196 8645
3196 8641 3197 8640 3203 8641 3204 8640
3205 8640 3205 8630 3197 8630 3197 8620
3196 8619 3193 8618 3189 8617
TIME...MOT...LOC 1226Z 249DEG 36KT 3194 8642
BUTTSSpecial weather statement, Apr 28, 8:01 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
801 AM CDT THU APR 28 2016
ALZ055>057-281400-
BUTLER AL-MONROE AL-CONECUH AL-
801 AM CDT THU APR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONECUH...MONROE AND
BUTLER COUNTIES UNTIL 900 AM CDT...
AT 800 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PETERMAN...OR NEAR MONROEVILLE...MOVING EAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...MONROEVILLE...EVERGREEN...GEORGIANA...MCKENZIE...VREDENBURGH...
BEATRICE...I65 AND AL 10...I65 AND AL 106...I65 AND CR 29...I65 AND AL
83...I65 AND CR 7 AND PETERMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
ADDITIONAL STATEMENTS WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE
IN MOBILE AS CONDITIONS WARRANT.
&&
LAT...LON 3166 8645 3165 8650 3153 8650 3152 8670
3144 8670 3143 8667 3140 8666 3153 8758
3170 8757 3170 8752 3181 8752 3183 8750
3184 8644
TIME...MOT...LOC 1300Z 267DEG 37KT 3160 8732
BUTTSSpecial weather statement, Apr 28, 8:35 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 835 AM CDT THU APR 28 2016 MSZ075-076-079-281415- PERRY MS-GREENE MS-GEORGE MS- 835 AM CDT THU APR 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GEORGE... SOUTHWESTERN GREENE AND SOUTHERN PERRY COUNTIES UNTIL 915 AM CDT... AT 834 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF BROOKLYN...OR 15 MILES NORTH OF WIGGINS...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEAKESVILLE...BEAUMONT AND MCLAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. ADDITIONAL STATEMENTS WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE IN MOBILE AS CONDITIONS WARRANT. && LAT...LON 3115 8914 3123 8856 3093 8853 3095 8913 TIME...MOT...LOC 1334Z 265DEG 27KT 3107 8906 BUTTS
Special weather statement, Apr 28, 9:11 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
911 AM CDT THU APR 28 2016
MSZ075-076-281500-
PERRY MS-GREENE MS-
911 AM CDT THU APR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENE AND NORTHEASTERN
PERRY COUNTIES UNTIL 1000 AM CDT...
AT 910 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BEAUMONT...OR 8 MILES SOUTH OF RICHTON...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL GREENE AND
NORTHEASTERN PERRY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
ADDITIONAL STATEMENTS WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE
IN MOBILE AS CONDITIONS WARRANT.
&&
LAT...LON 3132 8898 3142 8845 3141 8845 3118 8843
3117 8898
TIME...MOT...LOC 1410Z 270DEG 30KT 3124 8889
BUTTSSpecial weather statement, Apr 28, 10:02 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1002 AM CDT THU APR 28 2016
ALZ265-266-281600-
MOBILE COASTAL AL-BALDWIN COASTAL AL-
1002 AM CDT THU APR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BALDWIN AND
SOUTHWESTERN MOBILE COUNTIES UNTIL 1100 AM CDT...
AT 1001 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES NORTHWEST OF WESTERN DAUPHIN ISLAND TO
13 MILES SOUTHWEST OF CENTRAL DAUPHIN ISLAND TO 26 MILES SOUTHWEST OF
DAUPHIN ISLAND TO 36 MILES SOUTH OF GULF PARK ESTATES. MOVEMENT WAS
EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BAYOU LA BATRE...DAUPHIN ISLAND...CENTRAL DAUPHIN ISLAND...PALMETTO
BEACH...CODEN...WESTERN DAUPHIN ISLAND...EASTERN DAUPHIN ISLAND...EAST
END OF DAUPHIN AND SAND ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.
&&
LAT...LON 3022 8838 3025 8838 3031 8834 3032 8840
3034 8840 3035 8839 3038 8841 3039 8841
3038 8840 3044 8840 3044 8839 3042 8834
3039 8817 3034 8804 3031 8803 3031 8797
3024 8779 3022 8778
TIME...MOT...LOC 1501Z 286DEG 29KT 3029 8843 3011 8837 2995 8846 2985
8870
BUTTSThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:00 PM CDT | Special Marine Warning | MOB | 90 min | |
| Apr 27, 7:47 PM CDT | Special Weather Statement | MOB | Covington | 58 min |
| Apr 28, 6:33 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 42 min |
| Apr 28, 6:38 AM CDT | Special Weather Statement | MOB | Butler | 67 min |
| Apr 28, 6:53 AM CDT | Special Weather Statement | MOB | Washington | 67 min |
| Apr 28, 7:14 AM CDT | Special Weather Statement | MOB | Washington | 46 min |
| Apr 28, 7:22 AM CDT | Special Weather Statement | MOB | Monroe | 38 min |
| Apr 28, 7:27 AM CDT | Special Weather Statement | MOB | Crenshaw | 33 min |
| Apr 28, 7:34 AM CDT | Areal Flood Advisory | MOB | Conecuh, Monroe | 116 min |
| Apr 28, 7:54 AM CDT | Special Marine Warning | MOB | 66 min | |
| Apr 28, 8:01 AM CDT | Special Weather Statement | MOB | Butler, Monroe | 59 min |
| Apr 28, 8:59 AM CDT | Special Marine Warning | MOB | 61 min | |
| Apr 28, 9:59 AM CDT | Special Marine Warning | MOB | 91 min | |
| Apr 28, 10:48 AM CDT | Special Marine Warning | MOB | 87 min | |
| Apr 28, 12:14 PM CDT | Special Marine Warning | MOB | 91 min | |
| Apr 28, 1:34 PM CDT | Special Marine Warning | MOB | 86 min | |
| Apr 28, 2:07 PM CDT | Special Marine Warning | MOB | 83 min | |
| Apr 28, 4:37 AM CDT | Special Weather Statement | MOB | George, Stone | 68 min |
| Apr 28, 5:23 AM CDT | Special Weather Statement | MOB | Greene | 67 min |
| Apr 28, 5:33 AM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry | 27 min |
| Apr 28, 8:35 AM CDT | Special Weather Statement | MOB | Greene, Perry | 40 min |
| Apr 28, 8:47 AM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry | 43 min |
| Apr 28, 9:11 AM CDT | Special Weather Statement | MOB | Greene | 49 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.